Advertisement

Braden score calculator

Sum the six original Braden subscale ratings for pressure injury risk, preserving each component and the 6 to 23 score range.

Calculator

Total score
6
Points by item
ItemPoints
Sensory perception1
Moisture1
Activity1
Mobility1
Nutrition1
Friction and shear1

Advertisement

How this calculator works

Enter ratings assigned by a trained clinician using the original Braden assessment form. Five subscales contribute 1 to 4 points and friction/shear contributes 1 to 3. Lower totals indicate more risk. The brief labels here are a scoring aid; they do not replace the full operational definitions on the cited form. This page uses the original scale, not Braden Scale II, and does not assign treatment or a universal risk threshold. The result is an estimate for information only and is not medical advice.

Formula

Total = sensory + moisture + activity + mobility + nutrition + friction/shear. Possible totals are 6 to 23.

Worked example

Five subscales rated 3 and friction/shear rated 2 give 17. All minimum ratings give 6.

Advertisement

Frequently asked questions

Can I use the number on its own?

No. A trained assessor must apply the referenced definitions and interpret the complete assessment.

Does a zero mean that nothing is wrong?

No. It means no points under this particular instrument, which covers only its listed domains.

Can I compare different versions?

Only with care. Changing item definitions or weights can change what a score means.

Sources

Advertisement